MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM RAPID RESORBABLE CORTEX SCREW 4MM-STERILE; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM RAPID RESORBABLE CORTEX SCREW 4MM-STERILE; BONE PLATE
Model Number 806.004.10S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 02/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the patient had a cranial vault reconstruction surgery.The patient was taken back to the on (b)(6) 2020 for removal of the affected plate.After the incision/exposure of the affected area it was determined that the plate that buckled was not the 1.5mm resorbable strut plate 2x36 holes (851.436.01s), but instead a 2.0mm resorbable strut plate 2x18 holes (852.421.01s) with 2.0mm resorbable cortex screws (8 ea) (806.004.10s).The gap in the bone that plate spanned was 15mm.The surgeon used a periosteal elevator to pry the plate off of the bone for removal and as a result he broke the plate in half and sheared the screws.Upon removal of the affected plate/screws the wound was debrided, irrigated, and closed.It is unknown if there was a surgical delay.The procedure and patient status is unknown.This report is for one 2.0mm rapid resorbable cortex screw 4mm-sterile.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the 2.0 mm rapid resorbable cortex screw 4mm-sterile (p/n:806.004.10s, lot #: 6l38740) was returned and received at us cq.Upon visual inspection, it was observed that the tip of the screw is broken but that is consistent with the design and explantation of the device.The broken fragment was not returned.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, drawings are reflecting the current and manufactured revision were reviewed.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the 2.0 mm rapid resorbable cortex screw 4mm-sterile (p/n:806.004.10s, lot #: 6l38740).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part: 806.004.10s-us, lot: 6l38740 , manufacturing site: oberdorf, release to warehouse date: dec.13, 2019, expiry date: nov.30, 2023.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: g4: awareness date reported on follow up 1 report as february 26, 2020 but should have been march 31, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM RAPID RESORBABLE CORTEX SCREW 4MM-STERILE
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9744291
Report Number2939274-2020-01009
Device Sequence Number13946625
Product Code JEY
UDI-Device Identifier20887587061839
UDI-Public(01)20887587061839
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number806.004.10S
Device Catalogue Number806.004.10S
Device Lot Number6L38740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer02/26/2020
04/03/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/01/2020
04/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 MO